PDA

View Full Version : 10mg not sedating me



shadowstriker
21-12-14, 23:29
Hi guys so I have started taking olanzapine a few days ago for anxiety but it doesn't seem to be sedating me nor helping anxiety anyone else the same? Do you think I need a increase?

nicola1980
22-12-14, 02:09
Hi how long have you been on it? It takes a while to kick in, i used to be on 5mg at night now down to 2.5mg and to be honest it's never really sedated me much, it has helped my anxiety tho especially when I was taking the 5mg. 10mg is quite a high dose for anxiety is there any reason they've put you on this particular dose? X X

shadowstriker
23-12-14, 12:28
I think it's because it takes a lot to sedate me for some reason most of them go right through me . I was started on 20 mg a few years ago 10 daytime then 10 at night my girlfriend thinks its helping my sleep but I don't think it's doing anything was on 300mg qutiapine before that made me dizzy and dry mouth but partner didn't like it said it made me short fused with people but did knock me out

MrAndy
23-12-14, 15:17
5mg zonks me out, anymore and i would sleep all day,ive been on quetiapine and it made me sleepy and very dizzy with bad headaches.Quetiapine isnt a true anti pyscotic unless above 150mgs and hit less receptors than olanzapine

gregcool
27-12-14, 18:20
iv been on 5mg night time and have been for months now.when i first started on it i found it knocked me out but got less after a few weeks.it does help to keep me asleep tho.i had bad insomnia so is working to keepe sleeping.i dont find it has helped me with my anxiety in any way

shadowstriker
28-12-14, 16:34
My dr increased it to 20 mg but still not sedating or calming.

Elle-Kay
28-12-14, 17:32
If you're constantly scanning your body for signs that you're anxious etc then your body will be constantly releasing adrenaline, and it would take a clown's giant rubber hammer to sedate you in my experience! Try focusing outwards instead of internally. Give your body chance to take a break from the fight or flight routine & see if it makes a difference then.

shadowstriker
31-12-14, 03:09
If you're constantly scanning your body for signs that you're anxious etc then your body will be constantly releasing adrenaline, and it would take a clown's giant rubber hammer to sedate you in my experience! Try focusing outwards instead of internally. Give your body chance to take a break from the fight or flight routine & see if it makes a difference then.

I see what you mean but I find it hard to switch off I seem to worry about my nervousness and in turn keeps it going and find it difficult to feel grounded

Elle-Kay
01-01-15, 00:30
Yes that's classic anxious thinking. You're focussing on how you feel internally, which is making you hyper-sensitive & on site. If you make an effort to break this habit by shifting your focus to external things you should eventually find yourself forgetting to be on such a high alert. Each time you find yourself "scanning" how you feel, turn your attention to something external that you're aware of & even say it aloud if necessary ("I'm aware of the TV being on... I'm aware that it's BBC2... I'm aware that it's QI...etc").

shadowstriker
18-01-15, 02:02
Hi yes I am still taking it its still not helping and another dr I have seen has reduced it to 15mg for some reason I think it might be because I am diabetic my normal dr is on leave but when he is back I will speak to him about adding a anti depressant to see if it helps

Danath
13-12-15, 20:46
I know this is an old thread but I've had exactly the same problem as Shadowstriker, at 20mg my anxiety is still crippling

braindead
11-05-17, 18:39
I see what you mean but I find it hard to switch off I seem to worry about my nervousness and in turn keeps it going and find it difficult to feel grounded
you need more, fight and flight CBT load of crap out of 12 on my course 6 finished it, 1 felt better 5 felt worse:wall: